Littlewood Problem for a Singular Subquadratic Potential
We consider a periodically forced singular oscillator in which the potential has subquadratic growth at infinity and admits a singularity. Using Moser’s twist theorem of invariant curves, we show the existence of quasiperiodic solutions. This solves the Littlewood problem on the boundedness of all solutions for such a system.
Xiong Li was supported in part by NSFC(11031002), the Fundamental Research Funds for the Central Universities and SRF for ROCS, SEM Yingfei Yi was supported in part by NSF grant DMS0708331, NSFC Grant 10428101, and a Changjiang Scholarship from Jilin University.
Received 9/20/2009; Accepted 8/1/2010
- .R. Dieckerhoff, E. Zehnder, Boundedness of solutions via the twist theorem. Ann. Scuola. Norm. Sup. Pisa Cl. Sci. 14, 79–95 (1987)Google Scholar
- .J. Littlewood, Some Problems in Real and Complex Analysis (Heath, Lexington, 1968)Google Scholar
- .B. Liu, Boundedness for solutions of nonlinear Hill’s equations with periodic forcing terms via Moser’s twist theorem. J. Differ. Equat. 79, 304–315 (1989)Google Scholar
- .B. Liu, On Littlewood’s boundedness problem for sublinear Duffing equations. Trans. Amer. Math. Soc 353, 1567–1585 (2000)Google Scholar
- .J. Moser, On invariant curves of area-preserving mappings of annulus. Nachr. Akad. Wiss. Gottingen Math. Phys. kl. II, 1–20 (1962)Google Scholar
- .H. Rüssman, On the existence of invariant curves of twist mappings of an annulus, Lecture Notes in Mathematics, vol. 1007 (Springer, Berlin, 1981), pp. 677–718Google Scholar
- .Y. Yi, On almost automorphic oscillations. Fields Inst. Commun. 42, 75–99 (2004)Google Scholar
- .J. You, Boundedness for solutions of superlinear Duffing’s equations via twist curves theorems. Scientia sinica 35, 399–412 (1992)Google Scholar